Frobenius manifolds and related topics

Frobenius manifolds lie at the crossroads of many areas of mathematics and physics, such as singularity theory, quantum field theory, mirror symmetry, and enumerative geometry as well as integrable systems. They were introduced by Boris Dubrovin as a geometric way to understand the nonlinear associativity equations (the Witten-Dijkgraaf-Verlinde-Verlinde, or WDVV, equations) that arise in certain topological quantum field theories in which the “observables” of the theory give topological information about certain manifolds.

The link with the theory of integrable systems has developed over the last fifteen years and gives a new perspective on the theory. Soliton equations, such as the KdV and Toda equations are seen as “deformations” of more basic “dispersionless” equations, or more accurately, equations of hydrodynamic type. This approaches merges geometry, deformation theory and the theory of bi-Hamiltonian structures to provide an extremely elegant mathematical theory.

  • Strachan, I. A. B., Frobenius submanifolds J. Geom. Phys. 38 (2001) 285-307
  • Strachan, I. A. B., Frobenius manifolds and the biHamiltonian structure on discriminant hypersurfaces In Integrable Systems, Topology and Physics Amer.Math.Soc. Contemporary Mathematics series 309 (2002) 251-265
  • Strachan, I. A. B., Deformations of dispersionless KdV hierarchies Lett. Math. Phys. 58 (2001) 129-140
  • Strachan, I. A. B., Frobenius submanifolds: natural submanifolds and induced bi-Hamiltonian Structures Differential Geometry and its Applications 20 (2004) 67-99
  • Strachan, I. A. B., Symmetries and Solutions of Getzler's Equation for Coxeter and Extended Affine Weyl Frobenius manifolds Int. Math. Research Notice 2003 19 1035-1051
  • Strachan, I. A. B., Deformations of the Monge/Riemann hierarchy and approximately integrable systems J. Math. Phys. 44 (2003) 251-262
  • Kokotov, A. and Strachan, I. A. B., On the isomonodromic -function for the Hurwitz spaces of branched coverings of genus zero and one (co-author: A.Kokotov), math-ph/0402056
  • David, L. and Strachan, I. A. B., Compatible metrics on a manifold and non-local bi-Hamiltonian structures, Int. Math. Research Notices (2004) 66 3533-3557
  • David, L. and Strachan, I. A. B., Conformally flat pencils of metrics, Frobenius structures and a modified Saito construction, math.DG/0502128
  • M. Feigin, A.P. Veselov, Coxeter discriminants and logarithmic Frobenius structures, Adv. in Math., 2006
  • M. Feigin, On the logarithmic solutions of the WDVV equations, Czech. J. of Physics, 2006, 10(56)